MAUDE Adverse Event Report: ANGIODYNAMICS DURAFLOW 2 CHRONIC HEMODIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS DURAFLOW 2 CHRONIC HEMODIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 10301219
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a duraflow dialysis catheter.During procedure closure, the tunneler sheath [sleeve] broke off into a patient.The sheath was successfully removed with no patient impact.The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.
 
Additional Manufacturer Narrative
Returned for evaluation was one duramax dialysis catheter with tunneler and tunneler sleeve.The tunneler sleeve was observed to have slight digs/scratches along with stretching.The tunneler shows no noted defects.As received, the catheter, tunneler and tunneler sleeve were separate from each other.The tunneler has a significant bend in the center from use.The tunneler sleeve has marks, as if gripped with a serrated tool such as hemostats, near the tip and near the transition from the large od to the tapered section of the sleeve.The tip appears slightly stretched and there is some slight deformation near the transition from the large od to the tapered section of the sleeve.Based on similar reported complaints for tunneler 10006108 pulling through/detaching from the tunneler sleeve (10006082), the potential root cause of this issue is tunneler od dimensions (tapered section) where it mates with tunneler sleeve.No returned tunneler samples have been observed to be out of specification for the od dimensions.The damaged condition of the returned tunneler sleeves has prevented id dimensions from being taken.The use and performance of the tunneler with sleeve is also dependent on end user technique, e.G.Size of tunnel incision and force applied.The customer's reported complaint description was confirmed for sleeve pulling off/detaching from tunneler.Although a sample was returned, a definitive root cause for this event could not be determined.The tunneler and tunneler sleeve met dimensional specifications with the exception of the tunneler sleeve id.The id was likely stretched during the process of being pulled off the tunneler.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use, supplied to the end user: "use blunt dissection to create the subcutaneous tunnel opening.Attach the catheter to the trocar (a slight twisting motion may be helpful).Slide catheter tunneling sleeve over the catheter making certain that the sleeve covers the distal tip of the catheter.Insert the trocar into the exit site and create a short subcutaneous tunnel.Do not tunnel through muscle.The tunnel should be made with care in order to prevent damage to surrounding vessels.Warning: do not over-expand subcutaneous tissue during tunneling.Over-expansion may delay/prevent cuff in-growth.Lead catheter into the tunnel gently.Do not pull or tug the catheter tubing.If resistance is encountered, further blunt dissection may facilitate insertion.Remove the catheter from the trocar with a slight twisting motion to avoid damage to the catheter.Caution: do not pull tunneler out at an angle.Keep tunneler straight to prevent damage to catheter tip." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference: (b)(4).

Brand Name
DURAFLOW 2 CHRONIC HEMODIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key11968679
Report Number1319211-2021-00046
Device Sequence Number19900705
Product Code MSD
UDI-Device IdentifierH787103012195
UDI-PublicH787103012195
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K110936
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number10301219
Device Lot Number5666921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1